Journal of Optimization Theory and Applications

, Volume 159, Issue 3, pp 590–605

Solution of the Feedback Control Problem in the Mathematical Model of Leukaemia Therapy

Article

DOI: 10.1007/s10957-013-0324-6

Cite this article as:
Bratus, A., Todorov, Y., Yegorov, I. et al. J Optim Theory Appl (2013) 159: 590. doi:10.1007/s10957-013-0324-6

Abstract

A mathematical model of leukaemia therapy based on the Gompertzian law of cell growth is investigated. The effect of the medicine on the leukaemia and normal cells is described in terms of therapy functions. A feedback control problem with the purpose of minimizing the number of the leukaemia cells while retaining as much as possible the number of normal cells is considered. This problem is reduced to solving the nonlinear Hamilton–Jacobi–Bellman partial differential equation. The feedback control synthesis is obtained by constructing an exact analytical solution to the corresponding Hamilton–Jacobi–Bellman equation.

Keywords

Feedback control Optimal control synthesis Therapy strategy Acute myeloid leukemia 

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  • A. Bratus
    • 1
  • Y. Todorov
    • 2
  • I. Yegorov
    • 1
  • D. Yurchenko
    • 3
  1. 1.Lomonosov State UniversityMoscowRussian Federation
  2. 2.Mannheim University of Applied SciencesMannheimGermany
  3. 3.Heriot-Watt UniversityEdinburghUK